- 21 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 57-year-old man developed immune reconstitution syndrome (IRIS) during treatment with emtricitabine, raltegravir and tenofovir for AIDS and hepatitis B virus (HBV) co-infection.
The man presented with a nausea, right upper quadrant abdominal pain, confusion and fatigue for two weeks. Two months prior to presentation, he had been diagnosed with HIV/HBV co-infection, when he presented with ataxia secondary to neurotoxoplasmosis. At that time, his CD4 count was low, AST/ALT levels were normal and HIV/HBV viral loads was positive, which was consistent with immune tolerant chronic HBV and AIDS. He was treated with folinic acid [leucovorin], pyrimethamine and clindamycin for neurotoxoplasmosis. He started receiving HAART with emtricitabine, raltegravir and tenofovir [dosages and...
- Rowley MW, et al. Immune reconstitution syndrome with initiation of treatment of HBV/HIV co-infection: Activity flare associated with E antigen seroconversion. Annals of Hepatology 18: 220-224, No. 1, Feb 2019. Available from: URL: http://doi.org/10.5604/01.3001.0012.7918 - USA